MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inpeco's investigation on the event is still ongoing.
 
Event or Problem Description
The customer reported that approximately 5000 tubes were processed on the aliquoter module #4 between jan.12th and 24th, most of them without a error notification the customer reported that water from pipettor circuit of the aliquoter module was aliquoted into the daughter tubes.On jan 14th the customer service engineer (cse) that investigated the issue, replaced some components of the aliquoter module #4.The customer reported again that water was aliquoted into the daughter tubes without error notification.On jan.24th, according to the distributor's investigation it was determined that the tubing junction at the pipettor valve was loose, and this was likely the cause of water making into the pipettor tip and into sample tubes.The tube was replaced along with the valve and pump and inspected for proper connection.Preventative maintenance and pump calibration procedures were performed.On jan.28th additional testing were performed by the cse to check that the aliquoter module#4 works as expected without diluting the daughter tubes.Aliquoter module #4 returned to routine operation on feb.4th.According to the preliminary information provided, the results of the diluted aliquots were not released to physician.
 
Additional Manufacturer Narrative
Inpeco investigated in order to find the root cause(s) of the event.It was not possible to determine if hardware malfunctions / failures caused the water leakage into the daughter tubes, because several components of the aliquoter module were proactively replaced by the distributor on jan.24, and not returned to inpeco to be further checked.According to the service manual of the pipettor's producer, the preventive maintenance (pm) has to be performed every 6 months, or 400 hours of work.According to inpeco investigation, considering the workload of the laboratory impacted by the issue (e.G.Number of mother tubes to be processed by the aliquoter module; average dispensed volume; average time to dispense, considering the time from carrier-in-process to returned messages), the pm should be performed every 2,55 months (considering 7 working days per week) or every 3,57 months (considering 5 working days per week).Considering that, and the fact that the first and last pm (before the event) has been performed in mid-september 2024 (automation system go-live), the next pm should have been performed at the latest by the end of december 2024.Taking into considerations the above-mentioned rationale, the event was caused by a service error that did not performed the pm according to the correct timeline.On aug.26, siemens confirmed to have performed the preventive maintenance of all the alq modules installed in the laboratory impacted by the issue.No further actions are foreseen by inpeco.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key21430293
Report Number3010825766-2025-00001
Device Sequence Number11849554
Product Code JQP
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)230620
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown